Fluorescein-related extensive jaundice


Kalkan A., TÜREDİ S., Aydin I.

AMERICAN JOURNAL OF EMERGENCY MEDICINE, vol.33, no.3, 2015 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 33 Issue: 3
  • Publication Date: 2015
  • Doi Number: 10.1016/j.ajem.2014.08.053
  • Title of Journal : AMERICAN JOURNAL OF EMERGENCY MEDICINE

Abstract

Fluorescein is a chemical dye frequently used in eye diseases to assess blood flow in the retina, choroid tissue, and iris. Although it has many known adverse effects, it has not previously been reported to lead to jaundice. The purpose of this case report was to emphasize that for patients presenting at the emergency department with jaundice symptoms, it should not be forgotten by emergency physicians that jaundice can develop after fluorescein angiography. Case: A 65-year-old woman presented at the emergency department with extensive jaundice that had developed on her entire body a few hours after fluorescein angiography applied because of vision impairment. The test results for all the diseases considered to cause jaundice were normal, and fluorescein-related jaundice was diagnosed. Conclusion: A detailed anamnesis should be taken when jaundice is seen in patients who have undergone fluorescein angiography, and it should not be forgotten that fluorescein dye is a rare cause of jaundice.